Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 64, NWS Little Rock, AR

May 1, 201115 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 1, 2011, 12:04 AM CDT for 15 counties in Arkansas. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2011, 12:04 AM CDT (05:04 UTC)
Expired
May 1, 2011, 6:00 AM CDT
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Conway County, AR, Faulkner County, AR, Garland County, AR, Hot Spring County, AR, Lonoke County, AR, Montgomery County, AR, Perry County, AR, Pike County, AR, Polk County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Scott County, AR, White County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 12:08 AM CDTFLASH FLOODVilonia, ARNUMEROUS ROADWAYS BARRICADED IN VILONIA.
May 1, 12:20 AM CDTFLASH FLOODMayflower, ARWATER IS BEGINNING TO APPROACH THE DOORSTEPS OF HOUSES. WATER IS CONTINUING TO RISE AS ADDITIONAL HEAVY RAIN CONTINUES TO FALL.
May 1, 1:06 AM CDTFLASH FLOOD3 N Jacksonville, ARTHE BOTTOM OF A HILL AND AN UNDERPASS IS REPORTED 2 FEET OF WATER. THE LOCATION IS BETWEEN MADDOX ROAD AND OLD TOM BOX ROAD.
May 1, 1:06 AM CDTFLASH FLOODVilonia, ARNUMEROUS ROAD CLOSURES NORTH AND SOUTH OF HWY 64. WEATHER RESCUES ARE UNDERWAY AND PEOPLE ARE BEING EVACUATED.
May 1, 2:15 AM CDTFLASH FLOODVilonia, ARSWIFT WATER RESCUES WERE NECESSARY IN THE VILONIA AREA. A TOTAL OF 29 PEOPLE WERE EVACUATED FROM THE MAYFLOWER AND VILONIA AREAS.
May 1, 2:17 AM CDTHEAVY RAIN 4.6North Little Rock Airpo, AR4.6 INCHES OF RAIN HAVE FALLEN AT THE NORTH LITTLE ROCK AIRPORT SINCE ABOUT 10 PM.
May 1, 2:40 AM CDTFLASH FLOOD2 S Pinnacle Mountain, ARHIGHWAY 300 WAS REPORTED TO BE WASHED OUT AND IMPASSIBLE JUST NORTH OF CANTRELL ROAD.
May 1, 6:10 AM CDTHEAVY RAIN 6.712 Ne Cabot, AR6.71 INCHES OF RAIN FROM A COCORAHS SITE. SPOTTER ALSO REPORTED ABOUT A FOOT OF WATER OVER US 67/167 1.5 MI NORTH OF EXIT 16.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3108 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.3
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WGUS54 KLZK 010504
FFWLZK
ARC029-045-051-059-085-097-105-109-113-117-119-125-127-145-149-
011100-
/O.NEW.KLZK.FF.W.0064.110501T0504Z-110501T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1204 AM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARLAND COUNTY IN CENTRAL ARKANSAS...
  LONOKE COUNTY IN CENTRAL ARKANSAS...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  NORTHERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
  NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...
  PERRY COUNTY IN CENTRAL ARKANSAS...
  POLK COUNTY IN WESTERN ARKANSAS...
  PULASKI COUNTY IN CENTRAL ARKANSAS...
  SALINE COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
  SOUTHERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
  SOUTHERN SCOTT COUNTY IN WESTERN ARKANSAS...
  SOUTHERN WHITE COUNTY IN CENTRAL ARKANSAS...
  SOUTHERN YELL COUNTY IN CENTRAL ARKANSAS...
  WESTERN PRAIRIE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 600 AM CDT

* AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN AND CENTRAL         
  ARKANSAS. DOPPLER RADAR INDICATES 2 TO AS MUCH AS 4 INCHES OF RAIN 
  HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA WITH ADDITIONAL  
  HEAVY RAIN EXPECTED. THERE HAVE BEEN MANY REPORTS OF ROAD CLOSURES 
  AND WATER IN HOMES...AND THIS FLASH FLOODING IS LIKELY TO          
  CONTINUE. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING   
  THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO  
  RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           SEARCY...             ROCKWELL...
  PERRYVILLE...         N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  MT IDA...             MENA...               LONOKE...
  LITTLE ROCK AFB...    LAKE OUACHITA...      LAKE MAUMELLE...
  LAKE HAMILTON...      LAKE CONWAY...        JACKSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXCEPTIONALLY DANGEROUS SITUATION...LIFE THREATENING FLASH
FLOODING IS ALREADY OCCURRING AND WILL CONTINUE. MOVE TO HIGHER
GROUND NOW AND DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3533 9142 3467 9163 3434 9336 3435 9346
      3432 9347 3422 9392 3435 9394 3435 9424
      3420 9424 3419 9434 3477 9439

$$

58
2 follow-up statements
276 
WGUS74 KLZK 010627
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
127 AM CDT SUN MAY 1 2011

ARC029-045-051-059-085-097-105-109-113-117-119-125-127-145-149-
011100-
/O.CON.KLZK.FF.W.0064.000000T0000Z-110501T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE AR-HOT SPRING AR-POLK AR-MONTGOMERY AR-GARLAND AR-SALINE AR-
PULASKI AR-LONOKE AR-PRAIRIE AR-SCOTT AR-PERRY AR-YELL AR-FAULKNER AR-
CONWAY AR-WHITE AR-
127 AM CDT SUN MAY 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN WHITE...
SOUTHEASTERN CONWAY...SOUTHERN FAULKNER...SOUTHERN YELL...PERRY...
SOUTHERN SCOTT...WESTERN PRAIRIE...LONOKE...PULASKI...SALINE...
GARLAND...MONTGOMERY...POLK...NORTHERN HOT SPRING AND NORTHWESTERN
PIKE COUNTIES UNTIL 600 AM CDT...

* AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE        
  EXTENDING FROM MCRAE TO CABOT...MAYFLOWER...MAUMELLE...PARON AND   
  JESSIEVILLE. THE STORMS HAVE REMAINED ALONG THE SAME AXIS FOR      
  SEVERAL HOURS. SOME AREAS HAVE RECEIVED MORE THAN 6 INCHES OF      
  RAIN. HOMES ARE FLOODED...ESPECIALLY AROUND VILONIA...MAYFLOWER    
  AND MAUMELLE. EVACUATIONS ARE OCCURRING IN SOME CASES. SEVERAL 
  ROADS ARE CLOSED AND BARRICADED DUE TO HIGH WATER. RADAR AND
  SATELLITE TRENDS INDICATE BACKBUILDING IS OCCURRING. THAT          
  IS...WHILE STORMS ARE MOVING TO THE EAST...THEY CONTINUE BUILDING  
  TO THE WEST AND HEADING OVER THE SAME AREAS REPEATEDLY. ANOTHER
  ONE TO THREE INCHES OF RAIN IS LIKELY. THIS IS A VERY SERIOUS
  HIGH WATER SITUATION.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           SEARCY...             ROCKWELL...
  PERRYVILLE...         N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  MT IDA...             MENA...               LONOKE...
  LITTLE ROCK AFB...    LAKE OUACHITA...      LAKE MAUMELLE...
  LAKE HAMILTON...      LAKE CONWAY...        JACKSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXCEPTIONALLY DANGEROUS SITUATION. LIFE THREATENING FLASH 
FLOODING IS ALREADY OCCURRING AND WILL CONTINUE. MOVE TO HIGHER 
GROUND NOW AND DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3533 9142 3467 9163 3434 9336 3435 9346
      3432 9347 3422 9392 3435 9394 3435 9424
      3420 9424 3419 9434 3477 9439

$$

46
563 
WGUS74 KLZK 010922
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 AM CDT SUN MAY 1 2011

ARC029-127-010929-
/O.CAN.KLZK.FF.W.0064.000000T0000Z-110501T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT AR-CONWAY AR-
422 AM CDT SUN MAY 1 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN CONWAY
AND SOUTHERN SCOTT COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3494 9346 3510 9265 3507 9263 3533 9143
      3467 9163 3434 9336 3435 9346 3432 9347
      3422 9391 3435 9394 3435 9423

$$

ARC045-051-059-085-097-105-109-113-117-119-125-145-149-011100-
/O.CON.KLZK.FF.W.0064.000000T0000Z-110501T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE AR-HOT SPRING AR-POLK AR-MONTGOMERY AR-GARLAND AR-SALINE AR-
PULASKI AR-LONOKE AR-PRAIRIE AR-PERRY AR-YELL AR-FAULKNER AR-WHITE AR-
422 AM CDT SUN MAY 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN WHITE...
SOUTHERN FAULKNER...SOUTHERN YELL...PERRY...WESTERN PRAIRIE...
LONOKE...PULASKI...SALINE...GARLAND...MONTGOMERY...EAST CENTRAL
POLK...NORTHERN HOT SPRING AND NORTHWESTERN PIKE COUNTIES UNTIL 600
AM CDT...

* AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF DE VALLS BLUFF TO 6 MILES
  SOUTHWEST OF HUMNOKE TO 4 MILES WEST OF POYEN. DOPPLER RADAR
  ESTIMATES 3 TO AS MUCH AS 5 INCHES OF RAIN HAVE ALREADY FALLEN OVER
  PARTS OF THE WARNED AREA ALONG A LINE FROM MOUNT IDA...TO NORTH    
  LITTLE ROCK...TO EAST OF BEEBE. SOME AREAS HAVE SEEN MORE THAN 6   
  INCHES OF RAIN. HOMES ARE FLOODED...ESPECIALLY AROUND              
  VILONIA...MAYFLOWER AND MAUMELLE. EVACUATIONS ARE OCCURRING IN     
  SOME CASES. SEVERAL ROADS ARE CLOSED AND BARRICADED DUE TO HIGH    
  WATER. ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY...MAINLY OVER   
  LONOKE AND PRAIRIE COUNTIES. THIS IS A VERY SERIOUS HIGH WATER      
  SITUATION. FLASH FLOODING IS ALREADY OCCURRING. WHILE              
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING       
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PINEY...              WEST LITTLE ROCK...   SW LITTLE ROCK...
  SHERWOOD...           SEARCY...             ROCKWELL...
  PERRYVILLE...         N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  MT IDA...             LONOKE...             LITTLE ROCK AFB...
  LAKE OUACHITA...      LAKE MAUMELLE...      LAKE HAMILTON...
  LAKE CONWAY...        JACKSONVILLE...       HOT SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXCEPTIONALLY DANGEROUS SITUATION...LIFE THREATENING FLASH
FLOODING IS ALREADY OCCURRING AND WILL CONTINUE. MOVE TO HIGHER
GROUND NOW AND DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS!

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO 
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

&&

LAT...LON 3494 9346 3510 9265 3507 9263 3533 9143
      3467 9163 3434 9336 3435 9346 3432 9347
      3422 9391 3435 9394 3435 9423

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:58 PM CDT, 9 hours 6 minutes earlier.

Area forecast discussion, Apr 30, 2:58 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT SAT APR 30 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE APPROACHING COLD FRONT IS NEARING THE NORTHWEST CORNER OF
ARKANSAS. LIGHT RAIN SHOWERS MOVED INTO THE AREA FROM NORTHEAST
TEXAS. STRONGER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE
NORTHWEST PART OF THE CWFA. ADDITIONAL DEVELOPMENT IS EXPECTED
THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
OVER OVER THE SOUTHEAST TWO THIRDS OF THE STATE.

THE COLD FRONT IS EXPECTED TO MOVE INTO ARKANSAS AND STALL ACROSS
THE CENTRAL OR SOUTHEAST SUNDAY. SEVERAL PIECES OF UPPER LEVEL
ENERGY ARE EXPECTED TO BRING MULTIPLE WAVES OF THUNDERSTORMS ACROSS
THE AREA THROUGH EARLY TUESDAY. THIS SET UP WILL BRING WIDESPREAD 2
TO 4 INCH RAINFALL AMOUNTS AND ISOLATED 5 TO 7 INCH AMOUNTS ARE
POSSIBLE...THROUGH TUESDAY. THIS AMOUNT OF RAIN FALLING ON ALREADY
SATURATED GROUND WILL CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR MUCH OF THE
CWFA. HIGH PRESSURE WILL RETURN FOR TUESDAY. WITH THE
CLOUDS...RAIN...AND FRONT IN THE AREA...TEMPERATURES WILL BE BELOW
NORMAL.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT
THE EXTEND FORECAST BEGINS WITH SURFACE HIGH PRESSURE ACROSS THE
SOUTHERN PLAINS AND AR...WITH DRY AND A BIT COOLER WEATHER. THURSDAY
REMAINS MOSTLY DRY WITH A WARMING TREND AS THE SURFACE HIGH HAS
MOVED EAST AND RETURN FLOW HAS COME BACK TO AR...WHILE A DEVELOPING
SYSTEM AND COLD FRONT WILL BE MOVING ACROSS THE WESTERN TO CENTRAL
PLAINS. THE ECMWF TAKES MUCH OF THE UPPER ENERGY NORTH OF AR WHILE A
COLD FRONT MOVES INTO AR. A SLIGHT CHANCE TO LOW CHANCE OF
CONVECTION IS IN THE FORECAST. ON FRIDAY...ANY REMAINING PRECIP
SHOULD BE ENDING IN THE MORNING...THEN DECREASING CLOUDS AND A BIT
COOLER AND DRY WEATHER. INTO THE WEEKEND...THE UPPER RIDGE BUILDS IN
OVER THE PLAINS FOR A WARM UP AND MAINLY DRY FOR SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     59  69  48  60 /  80  90  90  70
CAMDEN AR         67  78  57  64 /  70  80  80  70
HARRISON AR       49  61  42  57 /  60  90  90  60
HOT SPRINGS AR    63  75  52  59 /  80  90  90  70
LITTLE ROCK   AR  63  75  53  61 /  80  90  90  70
MONTICELLO AR     67  80  62  67 /  70  70  80  60
MOUNT IDA AR      62  73  50  58 /  80  90  90  80
MOUNTAIN HOME AR  52  61  44  59 /  60  90  90  60
NEWPORT AR        60  72  50  61 /  80  90  90  70
PINE BLUFF AR     65  77  57  64 /  70  80  80  70
RUSSELLVILLE AR   59  68  47  58 /  70  90  90  80
SEARCY AR         61  74  51  61 /  80  90  90  80
STUTTGART AR      63  76  55  63 /  80  90  90  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ARKANSAS-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-
MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...59
Hazardous weather outlook, Apr 30, 4:15 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT SAT APR 30 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE INTO THE STATE THIS EVENING...WITH SHOWERS
AND THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT
HOURS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE THREAT.
ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN STARTING TONIGHT...AS
THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL ACROSS THE
STATE. WITH MUCH OF THE STATE RECEIVING VERY HEAVY RAINFALL OVER THE
PAST WEEK...FLASH FLOODING WILL BE A CONCERN WITH ANY RAINFALL. A
FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MONDAY MORNING
DUE TO THE POTENTIAL FOR FLASH FLOODING ACROSS A LARGE PORTION OF
THE STATE.

RIVER FLOODING IS CONTINUING ACROSS THE REGION...WITH MANY RIVERS
ACROSS THE STATE REMAINING AT OR ABOVE FLOOD STAGE. SOME
LOCATIONS HAVE YET TO SEE THE RIVERS CREST...WITH CONTINUING RISES
EXPECTED FROM PREVIOUS RAINFALL. ANY ADDITIONAL RAINFALL WILL
EITHER AGGRAVATE THIS SITUATION...OR AT LEAST SLOW THE RATE AT
WHICH FLOOD WATERS RECEDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT THAT WILL PUSH INTO THE STATE ON SATURDAY WILL
STALL ACROSS SOME PORTION OF THE STATE SUNDAY. THE CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY NEXT WEEK AS
SEVERAL DISTURBANCES PASS OVER THE REGION WITH THE STALLED FRONT
IN PLACE. THE THREAT OF SEVERE THUNDERSTORMS WILL ALSO
PERSIST...WITH MAINLY LARGE HAIL AND HIGH WINDS THE MAIN THREAT.

HOWEVER...FLASH FLOODING FROM MULTIPLE ROUNDS OF HEAVY RAINFALL
WILL BECOME YET AGAIN...A SIGNIFICANT THREAT DUE TO ALREADY
SATURATED SOILS ACROSS THE STATE. AGAIN...A FLASH FLOOD WATCH IS
IN EFFECT THROUGH EARLY MONDAY FOR A LARGE PORTION OF THE STATE.

RIVER FLOODING CONCERNS WILL CONTINUE FOR MANY RIVERS ACROSS THE
STATE AS ADDITIONAL VERY HEAVY RAINFALL OF 2...TO AS MUCH AS 5
INCHES OR MORE...ARE POSSIBLE BY THE MIDDLE OF NEXT WEEK. THIS
WILL ONLY AGGRAVATE THE ALREADY VERY SIGNIFICANT RIVER FLOODING
ONGOING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/58

In the hours before

Special weather statement, Apr 30, 8:00 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT SAT APR 30 2011

ARZ014-023-024-031-010145-
CLEBURNE AR-CONWAY AR-STONE AR-VAN BUREN AR-
800 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...NORTHWESTERN
CLEBURNE...NORTHEASTERN CONWAY AND SOUTHERN STONE COUNTIES UNTIL 845
PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAUDE...OR 11 MILES SOUTHWEST OF CLINTON...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN VIEW...      FAIRFIELD BAY...      CLINTON...
  SHIRLEY...            OLD LEXINGTON...      MT EVANS...
  LUBER...              FAIRFIELD BAY MARINA...
  CLAUDE...             CHOCTAW REC AREA...   CHOCTAW...
  TURKEY CREEK...       SCOTLAND...           RUSHING...
  PRIM...               PARMA...              HANOVER...
  FOX...

LAT...LON 3595 9214 3576 9195 3539 9257 3553 9271
TIME...MOT...LOC 0100Z 231DEG 33KT 3552 9255

46
Local storm report, Apr 30, 8:40 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             CLINTON                 35.58N 92.45W
04/30/2011  E1.00 INCH       VAN BUREN          AR   PUBLIC

&&

227
Special weather statement, Apr 30, 9:37 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SAT APR 30 2011

ARZ007-014-016-024-010325-
CLEBURNE AR-INDEPENDENCE AR-SHARP AR-STONE AR-
937 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLEBURNE...
SOUTHEASTERN STONE...NORTHERN INDEPENDENCE AND SOUTHERN SHARP
COUNTIES UNTIL 1030 PM CDT...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FIVEMILE...OR 6 MILES SOUTHWEST OF
MELROSE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MELROSE...            BATESVILLE...         SALADO...
  MOOREFIELD...         CUSHMAN...            CONCORD...
  CAVE CITY...          SANDTOWN...           POUGHKEEPSIE...
  PFEIFFER...           NELSONVILLE...        MARCELLA...
  LOCUST GROVE...       JAMES...              GRANGE...
  GAINESBORO...         DESHA...              CURIA...

LAT...LON 3614 9140 3608 9135 3590 9135 3590 9128
      3589 9128 3560 9190 3574 9203
TIME...MOT...LOC 0238Z 235DEG 34KT 3572 9187

46
Local storm report, Apr 30, 11:09 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     FLASH FLOOD      7 W DOWNTOWN LITTLE ROC 34.73N 92.36W
04/30/2011                   PULASKI            AR   AMATEUR RADIO

            THE INTERSECTION OF SHACKLEFORD AND KANIS IS SUBMERGED
            WITH 2 TO 4 INCHES OF STANDING WATER.

&&

227
Local storm report, Apr 30, 11:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1149 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     FLASH FLOOD      SHERWOOD                34.83N 92.21W
04/30/2011                   PULASKI            AR   LAW ENFORCEMENT

            MULTIPLE STREET CLOSURES INCLUDING BROCKINGTON ROAD.

1141 PM     FLASH FLOOD      4 W PINNACLE MOUNTAIN   34.82N 92.54W
04/30/2011                   PULASKI            AR   AMATEUR RADIO

            NOWLIN CREEK FLASHED UP DO TO HEAVY RAINFALL AND HAS
            FLOODED SEVERAL HOUSES.

1141 PM     FLASH FLOOD      MAUMELLE                34.85N 92.41W
04/30/2011                   PULASKI            AR   AMATEUR RADIO

            MULTIPLE ROADS ARE BEING BARRICADED IN MAUMELLE.

1141 PM     FLASH FLOOD      JESSIEVILLE             34.70N 93.07W
04/30/2011                   GARLAND            AR   LAW ENFORCEMENT

            MULTIPLE ROADS ARE FLOODED IN JESSIEVILLE AS WELL AS WELL
            AS THROUGHOUT THE COUNTY.

1141 PM     FLASH FLOOD      SHERWOOD                34.83N 92.21W
04/30/2011                   PULASKI            AR   AMATEUR RADIO

            WILDWOOD AND LANDERS IS BEING BARRICADED DUE TO HEAVY
            RAINFALL.

1141 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
04/30/2011                   PULASKI            AR   AMATEUR RADIO

            PORTIONS OF MACARTHUR ARE BARRICADED DUE TO HEAVY
            RAINFALL.

1141 PM     FLASH FLOOD      3 NE NORTH LITTLE ROCK  34.82N 92.22W
04/30/2011                   PULASKI            AR   AMATEUR RADIO

            PARTS OF WARDEN OFF OF MCCAIN IS BARRICADED DUE TO HEAVY
            RAINFALL.

&&

227
Special weather statement, Apr 30, 11:53 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1153 PM CDT SAT APR 30 2011

ARZ025-033-034-046-047-010540-
JACKSON AR-MONROE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR-
1153 PM CDT SAT APR 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...WOODRUFF...
NORTHERN PRAIRIE...NORTHWESTERN MONROE AND SOUTHEASTERN JACKSON
COUNTIES UNTIL 1245 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIG HURRICANE
LAKE TO 4 MILES NORTHWEST OF MAYBERRY TO 3 MILES WEST OF
LETCHWORTH...AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...            TUPELO...             PATTERSON...
  MCFADDEN...           MCCRORY...            HURRICANE LAKE WMA...
  HUNTER...             GEORGETOWN...         DES ARC...
  DAGMAR WMA...         ZENT...               WIVILLE...
  PUMPKIN BEND...       PENROSE...            MORTON...
  MCCLELLAND...         HOWELL...             HILLEMAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 218.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3500 9104 3500 9114 3492 9114 3490 9111
      3482 9168 3504 9144 3531 9149 3546 9104
TIME...MOT...LOC 0454Z 248DEG 42KT 3526 9136 3508 9133
          3492 9150

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:33 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Garland, Independence, Izard and 9 more3 hr
Apr 30, 7:54 PM CDTSpecial Weather StatementLZKPerry46 min
Apr 30, 8:00 PM CDTSpecial Weather StatementLZKStone, Van Buren45 min
Apr 30, 8:02 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Stone, Van Buren43 min
Apr 30, 8:06 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline39 min
Apr 30, 8:32 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp, Stone43 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Perry, Pulaski, Saline46 min
Apr 30, 9:18 PM CDTFlash Flood WarningLZKFaulkner, Garland, Lonoke, Pulaski, Saline, White3 hr
Apr 30, 9:30 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, Saline, White45 min
Apr 30, 9:37 PM CDTSpecial Weather StatementLZKIndependence48 min
Apr 30, 10:29 PM CDTFlash Flood WarningLZKConway, Faulkner, Garland, Montgomery, Perry, Pulaski and 2 more3 hr
Apr 30, 10:56 PM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski, White, Woodruff3 hr
Apr 30, 11:53 PM CDTSpecial Weather StatementLZKWoodruff47 min
Apr 30, 11:58 PM CDTFlash Flood WarningLZKMonroe, Prairie, White, Woodruff3 hr
May 1, 12:12 AM CDTSpecial Weather StatementLZKMontgomery48 min
May 1, 1:55 AM CDTRiver Flood WarningLZKFulton, Sharp56 hr
May 1, 1:55 AM CDTRiver Flood WarningLZKLawrence, Randolph3 days
May 1, 2:00 AM CDTRiver Flood WarningLZKRandolph3 days
May 1, 2:34 AM CDTFlash Flood WarningLZKJackson, Monroe, Prairie, White, Woodruff3 hr
May 1, 2:37 AM CDTFlash Flood WarningLZKCleburne, Independence, Jackson, Sharp, White, Woodruff2 hr
May 1, 4:48 AM CDTRiver Flood WarningLZKSaline53 hr
May 1, 5:59 AM CDTFlash Flood WarningLZKArkansas, Dallas, Grant, Hot Spring, Jefferson, Lonoke and 5 more3 hr
May 1, 6:52 AM CDTRiver Flood AdvisoryLZKSearcy36 hr
May 1, 7:42 AM CDTRiver Flood WarningLZKClark, Hot Spring3 days
May 1, 7:44 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita50 hr
May 1, 7:49 AM CDTFlash Flood WarningLZKFaulkner, Hot Spring, Lonoke, Perry, Prairie, Pulaski and 2 more3 hr
May 1, 8:51 AM CDTSevere Thunderstorm WarningLZKPolk41 min
May 1, 8:59 AM CDTRiver Flood WarningLZKIndependence4 days
May 1, 9:12 AM CDTFlash Flood WarningLZKConway, Garland, Hot Spring, Logan, Montgomery, Perry and 6 more3 hr
May 1, 9:40 AM CDTSpecial Weather StatementLZKPolk, Scott60 min
May 1, 9:58 AM CDTFlash Flood WarningLZKBaxter, Boone, Cleburne, Conway, Faulkner, Izard and 10 more3 hr
May 1, 10:08 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren, Yell42 min
May 1, 10:42 AM CDTFlash Flood WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more3 hr
May 1, 11:18 AM CDTSpecial Weather StatementLZKFaulkner, Saline62 min
May 1, 11:25 AM CDTFlash Flood WarningLZKFaulkner, Garland, Hot Spring, Lonoke, Perry, Pulaski and 2 more3 hr
May 1, 11:38 AM CDTFlash Flood WarningLZKClark, Dallas, Garland, Hot Spring, Pike3 hr
May 1, 11:43 AM CDTRiver Flood WarningLZKArkansas, Desha, Lincoln17 days
May 1, 11:46 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike29 min
May 1, 11:54 AM CDTTornado WarningLZKClark, Dallas, Hot Spring, Pike36 min
May 1, 12:14 PM CDTSpecial Weather StatementLZKLonoke, Pulaski46 min
May 1, 12:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White, Woodruff32 min
May 1, 1:05 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, Saline30 min
May 1, 1:09 PM CDTSevere Thunderstorm WarningLZKPrairie, Woodruff36 min
May 1, 1:39 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie36 min
May 1, 2:18 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline27 min
May 1, 2:30 PM CDTAreal Flood WarningLZKArkansas, Baxter, Clark, Cleburne, Cleveland, Conway and 31 more6 hr
May 1, 2:41 PM CDTRiver Flood WarningLZKFaulkner, Perry6 hr
May 1, 2:41 PM CDTRiver Flood WarningLZKJefferson, Lincoln31 hr
May 1, 2:41 PM CDTRiver Flood WarningLZKYell4 days
May 1, 3:07 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Jackson, White53 min
May 1, 3:12 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline30 min
May 1, 3:26 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline49 min
May 1, 3:37 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski38 min
May 1, 4:32 PM CDTFlash Flood WarningLZKHot Spring3 hr
May 1, 6:22 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike53 min
May 1, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Logan, Pope, Van Buren, Yell50 min
May 1, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren35 min
May 1, 6:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Searcy47 min
May 1, 6:55 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren35 min
May 1, 6:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren32 min
May 1, 6:59 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp26 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.